Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 85, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 27, 2013, 8:48 PM EDT for 5 counties in Indiana; Paulding County, Van Wert County, Ohio. It was in force for 42 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2013, 8:48 PM EDT (00:48 UTC)
- Expired
- Jun 27, 2013, 9:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Adams County, IN, Allen County, IN, Huntington County, IN, Wells County, IN, Whitley County, IN, Paulding County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:48 PM EDT | HAIL 1 | 3 Wnw Fort Wayne, IN | AT WANE STUDIOS |
| Jun 27, 8:50 PM EDT | HAIL 1 | 4 Nw Fort Wayne, IN | MEASURED AT WFFT STUDIOS |
| Jun 27, 8:51 PM EDT | TSTM WND DMG | 1 Sw Arcola, IN | LARGE TREE LIMBS DOWN ON BASS ROAD NEAR HAMILTON RD |
| Jun 27, 8:51 PM EDT | HAIL 2 | 4 Wnw Fort Wayne, IN | MEASURED BY HAM ON BUTLER ROAD |
| Jun 27, 8:52 PM EDT | HAIL 1.75 | 2 Ese Arcola, IN | |
| Jun 27, 9:00 PM EDT | TSTM WND DMG | 1 Ese Churubusco, IN | LAW ENFORCEMENT RELAYED REPORT OF A BARN SUFFERING SEVERE DAMAGE. ROOF BLOWN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1578 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
464
WUUS53 KIWX 280048
SVRIWX
INC001-003-069-179-183-OHC125-161-280130-
/O.NEW.KIWX.SV.W.0085.130628T0048Z-130628T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
848 PM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ADAMS COUNTY IN NORTHEAST INDIANA...
ALLEN COUNTY IN NORTHEAST INDIANA...
NORTHEASTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
NORTHEASTERN WELLS COUNTY IN NORTHEAST INDIANA...
WHITLEY COUNTY IN NORTHEAST INDIANA...
WESTERN PAULDING COUNTY IN WEST CENTRAL OHIO...
WESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO...
* UNTIL 930 PM EDT
* AT 844 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
WAYNE...AND MOVING EAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW HAVEN AROUND 905 PM EDT.
WOODBURN AROUND 920 PM EDT.
PAYNE AROUND 930 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MAPLES...ZULU...TILLMAN...
TOWNLEY...EDGERTON...MCGILL...WORSTVILLE AND TIPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4102 8556 4128 8561 4123 8463 4073 8469
TIME...MOT...LOC 0048Z 277DEG 28KT 4110 8518
HAIL...1.25IN
WIND...60MPH
$$
BENTLEY4 follow-up statements
498
WWUS53 KIWX 280053
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
853 PM EDT THU JUN 27 2013
INC001-003-069-179-183-OHC125-161-280130-
/O.CON.KIWX.SV.W.0085.000000T0000Z-130628T0130Z/
ALLEN IN-WHITLEY IN-HUNTINGTON IN-ADAMS IN-WELLS IN-VAN WERT OH-
PAULDING OH-
853 PM EDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
PAULDING...WESTERN VAN WERT...NORTHEASTERN WELLS...NORTHERN ADAMS...
NORTHEASTERN HUNTINGTON...WHITLEY AND ALLEN COUNTIES UNTIL 930 PM
EDT...
AT 849 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT WAYNE...
AND MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. 2 INCH HAIL WAS REPORTED ON THE
NORTHWEST SIDE OF FORT WAYNE.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW HAVEN AROUND 905 PM EDT.
WOODBURN AND MONROEVILLE AROUND 920 PM EDT.
PAYNE AROUND 930 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MAPLES...ZULU...TILLMAN...
TOWNLEY...EDGERTON...MCGILL...TIPTON AND WORSTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4102 8556 4128 8561 4123 8463 4073 8469
TIME...MOT...LOC 0053Z 277DEG 28KT 4108 8513
HAIL...1.75IN
WIND...60MPH
$$
BENTLEY069
WWUS53 KIWX 280105
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
905 PM EDT THU JUN 27 2013
INC001-003-069-179-183-OHC125-161-280130-
/O.CON.KIWX.SV.W.0085.000000T0000Z-130628T0130Z/
ALLEN IN-WHITLEY IN-HUNTINGTON IN-ADAMS IN-WELLS IN-VAN WERT OH-
PAULDING OH-
905 PM EDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
PAULDING...WESTERN VAN WERT...NORTHEASTERN WELLS...NORTHERN ADAMS...
NORTHEASTERN HUNTINGTON...EASTERN WHITLEY AND ALLEN COUNTIES UNTIL
930 PM EDT...
AT 902 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHURUBUSCO...
AND MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HUNTERTOWN AROUND 915 PM EDT.
FORT WAYNE AROUND 920 PM EDT.
GRABILL AND NEW HAVEN AROUND 930 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WALLEN...LEO-CEDARVILLE...CUBA
AND HARLAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4103 8556 4109 8546 4127 8542 4123 8463
4073 8469
TIME...MOT...LOC 0105Z 277DEG 28KT 4118 8528
HAIL...1.50IN
WIND...60MPH
$$
BENTLEY379
WWUS53 KIWX 280120
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
920 PM EDT THU JUN 27 2013
INC069-183-280130-
/O.CAN.KIWX.SV.W.0085.000000T0000Z-130628T0130Z/
WHITLEY IN-HUNTINGTON IN-
920 PM EDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUNTINGTON AND
EASTERN WHITLEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4095 8533 4109 8532 4126 8528 4123 8463
4073 8469
TIME...MOT...LOC 0120Z 277DEG 28KT 4108 8514
$$
INC001-003-179-OHC125-161-280130-
/O.CON.KIWX.SV.W.0085.000000T0000Z-130628T0130Z/
ALLEN IN-ADAMS IN-WELLS IN-VAN WERT OH-PAULDING OH-
920 PM EDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
PAULDING...WESTERN VAN WERT...NORTHEASTERN WELLS...NORTHERN ADAMS AND
ALLEN COUNTIES UNTIL 930 PM EDT...
AT 919 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT WAYNE...
AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW HAVEN AROUND 930 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MAPLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4095 8533 4109 8532 4126 8528 4123 8463
4073 8469
TIME...MOT...LOC 0120Z 277DEG 28KT 4108 8514
HAIL...1.00IN
WIND...60MPH
$$
BENTLEY938
WWUS53 KIWX 280128
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
928 PM EDT THU JUN 27 2013
INC001-003-179-OHC125-161-280138-
/O.EXP.KIWX.SV.W.0085.000000T0000Z-130628T0130Z/
ALLEN IN-ADAMS IN-WELLS IN-VAN WERT OH-PAULDING OH-
928 PM EDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PAULDING...WESTERN VAN
WERT...NORTHEASTERN WELLS...NORTHERN ADAMS AND ALLEN COUNTIES WILL
EXPIRE AT 930 PM EDT/830 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4095 8533 4109 8532 4126 8528 4123 8463
4073 8469
TIME...MOT...LOC 0128Z 277DEG 28KT 4101 8507
$$
BENTLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:22 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 27, 8:22 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 822 PM EDT THU JUN 27 2013 .SYNOPSIS... ISSUED AT 1032 AM EDT THU JUN 27 2013 A SURFACE AND UPPER LEVEL LOW WILL CONTINUE TO ROTATE THROUGH THE GREAT LAKES CONTINUING THE RAIN SHOWER AND THUNDERSTORM CHANCES FOR TODAY TONIGHT AND TOMORROW. TEMPERATURES ARE EXPECTED TO BE AROUND NORMAL TO SLIGHTLY ABOVE FOR TODAY AND TONIGHT AND SLIGHTLY BELOW NORMAL TOMORROW. && .UPDATE... UPDATE WILL BE SENT SHORTLY TO REFINE POPS FOR CURRENT TRENDS. ADDITIONAL THUNDERSTORMS HAVE FOCUSED ACROSS CENTRAL PORTIONS OF THE AREA ALONG AN OUTFLOW BOUNDARY PRODUCED EARLY EARLIER THUNDERSTORM WHICH AFFECTED CASS AND MIAMI COUNTIES. EFFECTIVE SHEAR DOES DIMINISH WITH EASTWARD EXTENT ACROSS FAR EASTERN PORTIONS OF THE FORECAST AREA...SO LOWER CONFIDENCE EXISTS IN BETTER STORM ORGANIZATION APPROACHING THE INTERSTATE 69 CORRIDOR. HAIL/WIND THREAT SHOULD PERSIST ACROSS WESTERN/CENTRAL PORTIONS OF THE AREA THROUGH ABOUT 03-04Z. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 300 PM EDT THU JUN 27 2013 THE MAIN FOCUS THIS PERIOD IS ON CONVECTIVE CHANCES AND SEVERE THREAT INTO THIS EVENING... THE LONGWAVE PATTERN THIS AFTERNOON INTO FRIDAY WILL CONTINUE TO UNDERGO AMPLIFICATION ALLOWING AN UPPER LOW AND DEEP LAYERED TROUGH AXIS TO DROP INTO THE GREAT LAKES BY LATER TONIGHT AND TOMORROW. A 50-60 KT 500 MB JET MAX UNDER THIS FEATURE AND A WESTERN/NORTHERN GREAT LAKES MID LVL PERTURBATION IS NOW ENTERING NORTHERN IL AS OF THIS WRITING...AND WILL TRANSLATE SEWD INTO THE LOCAL AREA LATE THIS AFTERNOON AND EVENING. FORCING WITH THIS FEATURE AND CONTINUED SUBTLE HEIGHT FALLS/COOLING ALOFT OVER A MODERATELY UNSTABLE ENVIRONMENT (MLCAPE 1500-2000 J/KG) WILL LIKELY SUPPORT SCT CONVECTION DURING THIS TIME. SPC NOW HAS THE ENTIRE FA IN A SLIGHT RISK FOR A FEW SEVERE STORMS INTO THIS EVENING. TORNADOES APPEAR UNLIKELY GIVEN LACKING LOW LEVEL CONVERGENCE AND MODESTLY HIGH LCL'S. INCREASING DEEP LAYER SHEAR TO BETWEEN 35-50 KTS (HIGHEST ACROSS OUR SOUTHWESTERN ZONES) SHOULD SUPPORT SUSTAINABLE/ROTATING UPDRAFTS AND POSSIBLE SPLITTING SUPERCELLS IF/WHERE CELLS FIRE (INITIATION MOST LIKELY ACROSS WI/NORTHERN IL AND THEN SHIFTING SOUTHEAST)...WITH LARGE HAIL AND ISOLATED DAMAGING WINDS THE PRIMARY THREATS. SHOWERS OVERNIGHT INTO FRIDAY MORNING SHOULD MAINLY FOCUS NORTH OF THE AREA INVOF A DEEP TROUGH AXIS ACROSS THE NORTHERN/CENTRAL GREAT LAKES. DAYTIME HEATING/DESTABILIZATION AND STEEPENING SFC-650 MB LAPSE RATES UNDER THE COLD POOL ALOFT (AHEAD OF THE TROUGH AXIS) WILL ONCE AGAIN INCREASE SHOWER/STORM CHANCES BY FRIDAY AFTERNOON. CONVECTION TOMORROW IS EXPECTED TO GENERALLY REMAIN BELOW SEVERE LIMITS GIVEN PROGGED MARGINAL SHEAR/INSTABILITY...ALTHOUGH DECREASE IN FREEZING LEVELS WITH COLD CORE ALOFT DROPPING IN HINTS AT THE POTENTIAL FOR NON SEVERE HAIL WITH CELLS. && .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 300 PM EDT THU JUN 27 2013 THE EXTENDED FORECAST PERIOD IS QUITE LITERALLY DESCRIBED BY THE IDIOM...RINSE AND REPEAT. MANY LOCATIONS WILL SEE A BRIEF SHOWER OR THUNDERSTORM IN THE AFTERNOON OR EVENING MOST DAYS...ONLY TO HAVE A LULL DURING THE OVERNIGHT HOURS...AND A REPEAT THE VERY NEXT DAY. THIS PATTERN WILL CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK AS AN UPPER LEVEL LOW SETTLES ACROSS THE GREAT LAKES AND RETROGRADES INTO THE UPPER MISSISSIPPI VALLEY BEFORE REJOINING THE MEAN FLOW SOMETIME MID WEEK. WOULD NOT BE SURPRISED IF THIS CONTINUES FURTHER INTO THE WEEK (AS SUGGESTED BY THE ECMWF) SINCE CUT OFF LOWS ARE NOTORIOUS FOR TAKING THEIR TIME TO MOVE ALONG. THIS COLD POOL ALOFT...COUPLED WITH RESIDUAL MOISTURE WITH DEWPOINTS IN THE LOW 60S AND BREAKS IN THE CLOUDS WILL PROVIDE AMPLE INSTABILITY FOR DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. EXPECT STORMS TO REMAIN SUB SEVERE GIVEN WEAK SHEAR...WEAK INSTABILITY...AND MEAGER MID LEVEL LAPSE RATES. COULD NOT COMPLETELY REMOVE POPS DURING OVERNIGHT PERIOD MOST DAYS GIVEN LOCATION OF THE UPPER LOW AND CONTINUED FORCING FOR AT LEAST LIGHT SHOWERS EVEN DURING THE OVERNIGHT PERIODS. INSTEAD ELECTED TO REDUCE OVERNIGHT VALUES FROM ALLBLEND INIT TO SHOW TREND FOR BETTER CHANCES DURING THE DAY AND REDUCED CHANCES AT NIGHT. THE ONLY EXCEPTION...WHEN OVERNIGHT POPS REMAINED DRY...WAS MONDAY WHEN THE UPPER LOW WILL BE SOUTH OF THE AREA AND WEDNESDAY WHEN IT HAS LIFTED NORTHWEST OF THE AREA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 744 PM EDT THU JUN 27 2013 FAST MOVING UPPER DISTURBANCE HAS INTERACTED WITH INSTABILITY AXIS AND FAVORABLE EFFECTIVE SHEAR TO ALLOW FOR SCATTERED THUNDERSTORM DEVELOPMENT ACROSS NORTHWEST AND NORTH CENTRAL INDIANA.THESE THUNDERSTORMS ARE EXPECTED TO BUILD SOUTHEAST AND AFFECT THE KFWA AREA IN THE 01Z TO 03Z TIMEFRAME. SOME POTENTIAL AT KFWA EXISTS FOR GUSTY WINDS TO 40 MPH AND SOME SMALL HAIL...BUT THE GREATER THREAT SHOULD REMAIN JUST WEST OF THE TERMINAL FOR HIGHER END GUSTS. MID TO LATE AFTERNOON THUNDERSTORMS ALSO POSSIBLE FRIDAY WITH SEVERAL WEAK VORTICES ROTATING THROUGH LARGE UPPER LEVEL LOW BUT WILL ALLOW LATER FORECASTS TO ADDRESS CONVECTIVE POTENTIAL WITH STILL SOME LOWER CONFIDENCE IN COVERAGE AT THIS TIME. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...LOTHAMER SHORT TERM...STEINWEDEL LONG TERM...BENTLEY AVIATION...MARSILI UPDATE...MARSILI VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 27, 12:50 PM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1250 PM EDT THU JUN 27 2013 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-281700- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1250 PM EDT THU JUN 27 2013 /1150 AM CDT THU JUN 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO THE EARLY OVERNIGHT. A FEW SEVERE STORMS WITH QUARTER SIZE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE AREA THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-281700- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1250 PM EDT THU JUN 27 2013 /1150 AM CDT THU JUN 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO THE EARLY OVERNIGHT. A FEW SEVERE STORMS WITH QUARTER SIZE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES DUE TO HIGH WAVES AND RIP CURRENTS ARE POSSIBLE SATURDAY. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE EACH DAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-281700- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1250 PM EDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW STORMS WITH STRONG WINDS AND HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY AFTERNOON AND SATURDAY NIGHT. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE THROUGH MUCH OF THIS PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jun 27, 7:21 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT THU JUN 27 2013
INZ003-004-014-272345-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-
721 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MARSHALL...EASTERN LA
PORTE...SOUTHERN ST. JOSEPH AND EXTREME SOUTHWESTERN ELKHART
COUNTIES...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH LIBERTY...OR 12 MILES WEST OF
GULIVOIRE PARK...MOVING SOUTHEAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BREMEN...
LAKEVILLE...
TEEGARDEN...
LA PAZ...
WYATT...LINKVILLE AND WOODLAND...
LAKE OF THE WOODS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4159 8666 4171 8644 4152 8606 4150 8606
4136 8628
TIME...MOT...LOC 2321Z 302DEG 30KT 4157 8643
BENTLEYSpecial weather statement, Jun 27, 7:29 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EDT THU JUN 27 2013
INZ003>005-MIZ077-280000-
BERRIEN MI-ELKHART IN-LA PORTE IN-ST. JOSEPH IN-
729 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...EXTREME
NORTHEASTERN MARSHALL...NORTHEASTERN LA PORTE...ST. JOSEPH AND
WESTERN ELKHART COUNTIES...
AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THREE OAKS...OR 8 MILES WEST OF BUCHANAN...
MOVING SOUTHEAST AT 45 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SOUTH BEND AND GEORGETOWN...
GULIVOIRE PARK AND MISHAWAKA...
ROSELAND...
OSCEOLA...
CHAIN-O-LAKES AND LYDICK...
CRUMSTOWN AND BERTRAND...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4190 8652 4163 8596 4148 8615 4148 8616
4177 8667
TIME...MOT...LOC 2329Z 307DEG 40KT 4176 8646
BENTLEYSpecial weather statement, Jun 27, 8:00 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 PM EDT THU JUN 27 2013
INZ016>018-024>026-280045-
ALLEN IN-HUNTINGTON IN-KOSCIUSKO IN-WABASH IN-WELLS IN-WHITLEY IN-
800 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS MOVING TOWARD WELLS...EXTREME SOUTHWESTERN
ADAMS...HUNTINGTON...NORTHEASTERN WABASH...SOUTHWESTERN WHITLEY...
SOUTHWESTERN ALLEN AND KOSCIUSKO COUNTIES...
AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTH WHITLEY...OR 8 MILES NORTHEAST OF
NORTH MANCHESTER...MOVING SOUTHEAST AT 25 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM WARSAW TO
HUNTINGTON. ANY OF THE THUNDERSTORMS ALONG THIS LINE WILL HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 40 MPH AND DIME TO
NICKEL SIZED HAIL.
UP TO NICKEL SIZED HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HUNTINGTON...
ANDREWS...
MARKLE...
TUNKER...BRACKEN AND PEABODY...
LUTHER...WASHINGTON CENTER AND BIPPUS...
GOBLESVILLE AND LAUD...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4060 8532 4117 8606 4120 8605 4139 8587
4092 8509 4060 8507
TIME...MOT...LOC 2357Z 312DEG 23KT 4106 8563Local storm report, Jun 27, 8:03 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL NORTH LIBERTY 41.53N 86.43W
06/27/2013 M1.25 INCH ST. JOSEPH IN PUBLIC
SEVERAL REPORTS OF QUARTER TO HALF DOLLAR SIZED HAIL
RELAYED BY WSBT
0742 PM HAIL TEEGARDEN 41.47N 86.38W
06/27/2013 M1.75 INCH MARSHALL IN PUBLIC
RELAYED BY WNDU
0758 PM HAIL BOURBON 41.30N 86.12W
06/27/2013 M2.00 INCH MARSHALL IN PUBLIC
RELAYED BY WSBT
&&
CEOLocal storm report, Jun 27, 8:28 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
828 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 2 E GOBLESVILLE 40.99N 85.47W
06/27/2013 M1.00 INCH HUNTINGTON IN EMERGENCY MNGR
&&
CEOLocal storm report, Jun 27, 8:34 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
834 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND GST WARSAW 41.24N 85.85W
06/27/2013 M56 MPH KOSCIUSKO IN PUBLIC
ALONG WITH DIME SIZED HAIL
&&
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:00 PM EDT | Special Weather Statement | IWX | Huntington, Kosciusko, Wells, Whitley | 45 min |
| Jun 27, 8:10 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 50 min |
| Jun 27, 8:22 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wabash, Wells, Whitley | 38 min |
| Jun 27, 9:25 PM EDT | Special Weather Statement | IWX | Adams, Wells | 35 min |
| Jun 27, 9:36 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay, Wells | 39 min |
| Jun 28, 1:17 PM EDT | Special Weather Statement | IWX | Cass, Miami, Wabash | 28 min |
| Jun 28, 1:41 PM EDT | Special Weather Statement | IWX | Cass, Miami, Wabash | 34 min |
| Jun 28, 2:05 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington | 25 min |
| Jun 28, 2:06 PM EDT | Special Weather Statement | IWX | Elkhart | 24 min |
| Jun 28, 2:16 PM EDT | Special Weather Statement | IWX | Noble | 29 min |
| Jun 28, 2:33 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Grant, Jay, Wells | 42 min |
| Jun 28, 2:37 PM EDT | Special Weather Statement | IWX | Pulaski | 38 min |
| Jun 28, 2:51 PM EDT | Special Weather Statement | IWX | Noble | 24 min |
| Jun 28, 5:47 PM EDT | Special Weather Statement | IWX | Pulaski, Starke | 28 min |
| Jun 28, 6:15 PM EDT | Special Weather Statement | IWX | Fulton, Starke | 30 min |
| Jun 27, 9:43 PM EDT | Special Weather Statement | IWX | Paulding | 32 min |
| Jun 28, 5:28 PM EDT | Areal Flood Advisory | IWX | Williams | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.